Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 4, 2010, 2:58 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at May 5, 2010, 11:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2010, 2:58 PM MST (21:58 UTC)
- In effect from
- May 5, 2010, 11:00 AM MST
- Expired
- May 6, 2010, 12:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
175 WWUS75 KVEF 042158 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 258 PM PDT TUE MAY 4 2010 ...WIND ADVISORY FOR PORTIONS OF SAN BERNARDINO COUNTY CALIFORNIA AND MOHAVE COUNTY ARIZONA WEDNESDAY... .WEST TO SOUTHWEST WINDS WILL BE STRONG AND GUSTY ACROSS THE MOJAVE DESERT WEDNESDAY AS AN AREA OF LOW PRESSURE BRUSHES BY THE NORTHEAST CORNER OF NEVADA. CAZ523-524-051100- /O.NEW.KVEF.WI.Y.0023.100505T1800Z-100506T0700Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 258 PM PDT TUE MAY 4 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT AND EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT. * WINDS: WEST WIND 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * TIMING: THE WIND WILL STEADILY BE INCREASING THROUGH THE MORNING AND EARLY AFTERNOON HOURS. THE PERIOD OF STRONGEST WINDS WILL OCCUR BETWEEN 2 PM AND 10 PM. * LOCATIONS: BARSTOW...FORT IRWIN...BAKER...MOUNTAIN PASS...INTERSTATE 15...AND THE MOJAVE NATIONAL PRESERVE. * IMPACTS: MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-051100- /O.NEW.KVEF.WI.Y.0023.100505T1900Z-100506T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 258 PM MST TUE MAY 4 2010 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF MOHAVE COUNTY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. * WINDS: SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THE WIND WILL STEADILY BE INCREASING THROUGH THE MORNING AND EARLY AFTERNOON HOURS. THE PERIOD OF STRONGEST WINDS WILL OCCUR BETWEEN 1 PM AND 7 PM. * LOCATIONS: KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...COLORADO CITY...WIKIEUP...AND THE GRAND CANYON WEST * IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ PIERCE
4 follow-up statements
206 WWUS75 KVEF 051014 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 314 AM PDT WED MAY 5 2010 ...WIND ADVISORY FOR PORTIONS OF SAN BERNARDINO COUNTY CALIFORNIA AND MOHAVE COUNTY ARIZONA WEDNESDAY... .WEST TO SOUTHWEST WINDS WILL BE STRONG AND GUSTY ACROSS THE MOJAVE DESERT WEDNESDAY AS AN AREA OF LOW PRESSURE BRUSHES BY THE NORTHEAST CORNER OF NEVADA. CAZ523-524-052300- /O.CON.KVEF.WI.Y.0023.100505T1800Z-100506T0700Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 314 AM PDT WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT FOR THE WESTERN AND EASTERN MOJAVE DESERT IN CALIFORNIA. * WINDS: WEST WIND 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * TIMING: THE WIND WILL STEADILY BE INCREASING THROUGH THE MORNING AND EARLY AFTERNOON HOURS. THE PERIOD OF STRONGEST WINDS WILL OCCUR BETWEEN 2 PM AND 10 PM. * LOCATIONS: BARSTOW...FORT IRWIN...BAKER...MOUNTAIN PASS... INTERSTATE 15...AND THE MOJAVE NATIONAL PRESERVE. * IMPACTS: MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-052300- /O.CON.KVEF.WI.Y.0023.100505T1900Z-100506T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 314 AM MST WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA. * WINDS: SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THE WIND WILL STEADILY BE INCREASING THROUGH THE MORNING AND EARLY AFTERNOON HOURS. THE PERIOD OF STRONGEST WINDS WILL OCCUR BETWEEN 1 PM AND 7 PM. * LOCATIONS: KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...COLORADO CITY...WIKIEUP...AND THE GRAND CANYON WEST * IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
550 WWUS75 KVEF 052121 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 221 PM PDT WED MAY 5 2010 ...WIND ADVISORY FOR PORTIONS OF SAN BERNARDINO COUNTY CALIFORNIA AND MOHAVE COUNTY ARIZONA THROUGH THIS EVENING... .WEST TO SOUTHWEST WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE MOJAVE DESERT THIS EVENING AS AN AREA OF LOW PRESSURE BRUSHES BY THE NORTHEAST CORNER OF NEVADA. CAZ523-524-060700- /O.CON.KVEF.WI.Y.0023.000000T0000Z-100506T0700Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 221 PM PDT WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE WESTERN MOJAVE DESERT AND EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. * WINDS: WEST WIND 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MIDNIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...BAKER...MOUNTAIN PASS... INTERSTATE 15...AND THE MOJAVE NATIONAL PRESERVE. * IMPACTS: MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-060300- /O.CON.KVEF.WI.Y.0023.000000T0000Z-100506T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 221 PM MST WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF MOHAVE COUNTY. * WINDS: SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH 8 PM THIS EVENING. * LOCATIONS: KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...COLORADO CITY...WIKIEUP...AND THE GRAND CANYON WEST * IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ PIERCE
439 WWUS75 KVEF 060258 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 758 PM PDT WED MAY 5 2010 AZZ001-003-060400- /O.EXP.KVEF.WI.Y.0023.000000T0000Z-100506T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 758 PM MST WED MAY 5 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM THIS EVENING FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA. SOUTHWEST WIND GUSTS HAVE GENERALLY DECREASED TO BETWEEN 25 AND 35 MPH AND WIND SPEEDS WILL CONTINUE TO DIMINISH OVERNIGHT. $$ CAZ523-524-060700- /O.CON.KVEF.WI.Y.0023.000000T0000Z-100506T0700Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 758 PM PDT WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS: WEST WIND 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MIDNIGHT. * LOCATIONS: BARSTOW...FORT IRWIN...BAKER...MOUNTAIN PASS... INTERSTATE 15...AND THE MOJAVE NATIONAL PRESERVE. * IMPACTS: MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
457 WWUS75 KVEF 060653 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1153 PM PDT WED MAY 5 2010 CAZ523-524-060800- /O.EXP.KVEF.WI.Y.0023.000000T0000Z-100506T0700Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 1153 PM PDT WED MAY 5 2010 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT TONIGHT FOR THE WESTERN MOJAVE DESERT AND EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. GUSTY WEST WINDS OF 35 TO 45 MPH WERE MAINLY OCCURRING OVER THE WESTERN MOJAVE DESERT DURING THE LATE EVENING. THESE WINDS WILL GRADUALLY DECREASE THE REST OF TONIGHT AND BECOME NORTHWEST TOWARD DAYBREAK. $$ JA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 4, 10:42 AM MST, 4 hours 16 minutes earlier.
Area forecast discussion, May 4, 10:42 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1042 AM PDT TUE MAY 4 2010 .SYNOPSIS...MOSTLY CLEAR SKIES AND ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH WEDNESDAY ACROSS THE AREA. A COLD FRONT PRESENTLY ACROSS CENTRAL NEVADA WILL PRESS SLOWLY SOUTHWARD WEDNESDAY INTO THURSDAY RESULTING IN ANOTHER ROUND OF GUSTY WINDS. TEMPERATURES WILL DROP BEHIND THE FRONT ON THURSDAY AND THEN RISE TO ABOVE NORMAL FOR THE WEEKEND. ANOTHER STORM SYSTEM WILL CAUSE GUSTY WINDS ACROSS MUCH OF THE AREA EARLY NEXT WEEK WITH THE POSSIBILITY OF SHOWERS IN THE SOUTHERN GREAT BASIN. && .UPDATE...DRY AND WARM TODAY ACROSS THE FORECAST AREA AS A COLD FRONT STALLS ACROSS CENTRAL NEVADA. THE FRONT WILL REMAIN ACROSS CENTRAL NEVADA TONIGHT WITH THE SURFACE PRESSURE GRADIENT INCREASING WEDNESDAY AS A SHORTWAVE TROUGH MOVES INTO SOUTHWEST IDAHO. STRONGEST WEST WINDS WILL OCCUR ACROSS THE MOJAVE DESERT WITH SOME ZONES LIKELY NEEDING WIND ADVISORIES. WILL ADDRESS THAT THIS AFTERNOON. THE FRONT WILL MOVE SOUTH WEDNESDAY NIGHT AS SHORTWAVE TROUGH BRUSHES ACROSS NORTHEAST NEVADA AND UTAH. 12Z GUIDANCE IN GOOD AGREEMENT SHOWING FRONTAL PASSAGE IN LAS VEGAS BETWEEN 5 AM AND 8 AM THURSDAY MORNING. NORTHERLY SUPPORT BEHIND THE FRONT NOT THE GREAT SO FRONT WILL WASH OUT ACROSS THE MOJAVE DESERT THURSDAY AFTERNOON. NO UPDATE NEEDED THIS MORNING. -PIERCE- && .AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS THROUGH THE REST OF THE MORNING BECOMING LIGHT EASTERLY UNDER 10KTS IN THE AFTERNOON. WIND DIRECTION VEERS SOUTH LATE IN THE AFTERNOON AND CONTINUES SOUTH THROUGH THE NIGHT. NO SIGNIFICANT CLOUD COVER IS EXPECTED THROUGH WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL GENERALLY REMAIN UNDER 10 KTS AND FOLLOW LOCAL DIURNAL PATTERN TRENDS THROUGH EARLY THIS AFTERNOON THEN INCREASE FROM THE SOUTHWEST WITH GUSTS AROUND 14-18 KNOTS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. LIGHT WINDS RETURN TONIGHT INTO WEDNESDAY MORNING. STRONGER SOUTHWEST WINDS EXPECTED WEDNESDAY AFTERNOON AS A WEATHER SYSTEM MOVES NORTH OF THE AREA. NO SIGNIFICANT CLOUD COVER IS EXPECTED. -SALMEN- && .PREV DISCUSSION...330 AM PDT TUE MAY 4...DRY WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THURSDAY NIGHT. TEMPERATURES WILL WARM TO 5+ DEGREES ABOVE NORMAL TODAY WITH ANOTHER WARM DAY ON TAP FOR WEDNESDAY. A TROUGH MOVING ACROSS OREGON AND SOUTHERN IDAHO WEDNESDAY AND WEDNESDAY NIGHT WILL BRING INCREASING WINDS TO THE AREA WITH A COLD FRONT PASSING THROUGH THE AREA WEDNESDAY NIGHT. WINDS MAY MEET ADVISORY CRITERIA ACROSS WESTERN SAN BERNARDINO COUNTY IN THE AFTERNOON AND EVENING HOURS. THERE IS SOME POTENTIAL FOR DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE SIERRA BUT THE LATEST MODEL RUNS INDICATE THAT THERE MAY BE A BIT TOO MUCH OF A NORTHERLY COMPONENT TO RESULT IN ANYTHING MORE THAN ADVISORY LEVEL WIND SPEEDS SO WILL NOT ISSUE A HIGH WIND WATCH. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT AND HIGH TEMPERATURES WILL COOL TO A LITTLE BELOW NORMAL FOR THURSDAY. .LONG TERM...FRIDAY THROUGH MONDAY...IT IS STARTING TO LOOK INTERESTING TOWARDS THE END OF THE EXTENDED PERIOD AND BEYOND. BEFORE THEN MODELS ARE IN GOOD AGREEMENT IN HAVING THE AREA UNDER TRANQUIL WEST-NORTHWEST FLOW THROUGH SATURDAY AND A WARMING TREND. ON SUNDAY MODELS DIVERGE IN PROGGING THE NEXT ONE-TWO PUNCH PATTERN COMING OUR WAY. OVERALL IN THE BIG PICTURE THEY AGREE BUT IT IS IN THE SPEED AND DEPTH OF THE TWO SYSTEMS THAT THEY DIFFER. THE FIRST WAVE TO MOVE THROUGH SUNDAY/MONDAY IS FORECAST A BIT DEEPER AND FASTER BY THE GFS IN COMPARISON TO THE ECMWF AND GEM. IN EITHER CASE THIS PATTERN WOULD BE MORE OF A WIND GENERATOR AND PRECIPITATION..WHAT LITTLE THERE WILL BE...SHOULD BE PRIMARILY CONFINED TO THE SIERRA AND NORTHERN ZONES. I DID INCREASE THE WINDS OVER THE SIERRA. THIS FAR OUT HARD TO SAY IF A DOWNSLOPE EVENT WILL OCCUR BUT IT IS NOT OUT OF THE QUESTION. WINDS WILL LIKELY BE BREEZY OR STRONGER IN OUR WESTERN AND SOUTHERN PARTS OF THE CWA. THE ASSOCIATED FRONT WILL BRING A TEMPERATURE DROP AS WELL FOR SUNDAY AND MONDAY. IT IS THE SECOND AND DEEPER FOLLOW UP SYSTEM THAT COMES ON TUESDAY...DAY 8...THAT WILL BE OF INTEREST. THE GFS IS FASTER WITH IT. BUT ALL MODELS DO SHOW A DEEP AND COLD LOW MOVING OVER NEVADA IN THE TUESDAY/WEDNESDAY TIME FRAME. THE WINDS MAY PICK UP AGAIN LATE MONDAY AS THE JET ON THE DESCENDING LOWS SOUTH SIDE COMES OVER THE FORECAST AREA. BUT DUE TO UNCERTAINTY IN THE TIMING AND TRACK I HELD OFF INCREASING THE WIND SPEEDS FOR DAY 7. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/JACQUES
Hazardous weather outlook, May 4, 5:51 AM MST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 551 AM PDT TUE MAY 4 2010 AZZ001>003-036-CAZ519>522-526-527-NVZ014>022-050400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 551 AM PDT TUE MAY 4 2010 /551 AM MST TUE MAY 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523>525-050400- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- 551 AM PDT TUE MAY 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOUTHWEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS WEDNESDAY AFTERNOON AND EVENING COULD EXCEED 40 MPH AND A WIND ADVISORY MAY BE NEEDED IF COMPUTER MODELS CONTINUE TO INDICATE THIS POTENTIAL FOR STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Arizona, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.